Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Prescribed Rexipra for headache. Lack of concentration. Safe medication?

DOCTOR I AM 19 YEARS OLD BOY FROM NEPAL...I WANT TO START MY PROBLEM FROM PAST..............WHEN I WAS IN CLASS 8 I WAS A GOOD STUDENT I WAS GOOD IN MY STUDY AS WELL AS IN EXTRA CURRICULAR ACTIVITIES, THERE WAS GOOD RESPONSE FROM SCHOOL...I WAS BUILTING MY SELF AS A GOOD STUDENT .I WAS REALLY GOOD IN LITERATURE,I USED TO READ AND WRITE GOOD POTERY....I WAS IN HOSTEL IN THE SCHOOL...ONE NEW HOSTEL WARDEN CAME TO OUR SCHOOL HE WAS ALSO A ENGLISH TEACHER , INITIALLY NO PROBLEM BUT GRADUALLY I BEGAN TO FEEL STRIKENESS ,I GRADUAALY BEGAN TO BE ANGRY WITH HIM ..AND BE AGAINST HIM ,I EVEN BEGAN TO FIGHT AGAINST HIM...I SEVERAL TIMES COMPLAINED TO SCHOOL ADMINISTRATION AS WELL..BUT HE WAS THE WARDEN..ACTUALLY HE HAD NO ANY MISTAKE HE WAS DOING HIS DUTY ..BUT I FELT SO..LATER MY INTERENT IN STUDY DECREASED AND THE SCHOOL ASLO DIDNT DO ME ANY THING TEACHER SAID I WAS GRADUALLY SHOWING ABNORMAL BEHABIOUR BUT THEY DINT DO ANY THING TO ME BECAUSE I WAS ONE OF THE BEST STUDENT IN SCHOOL FEW MONTHS BACK ..EVEN TEACHERS USED TO GIVE RESPECT FOR ME..........................LATER I FOUND SOME TEACHER SAID ME PROUDY STUDENT AND OVER AMBISIOUS STUDENT..TILL CLASS10 I WAS IN SAME SCHOOL .MY PARENTS DIDNT CHANGE MY SCHOOL THOUGH I SAID THEM MY PROBLM .FROM MY MID CLASS9 I BEGAIN TO FELL HEADACHE EVEY DAY ....MIDDLE PART OF HEAD USED TO PAIN.. I USED TO THINK ONLY ONE THING..I USED TO FEEL HAIR PAIN....UNEASY TO BACK OF MY HEAD...THIS LASTED FOR ABOUT 1&1/2 YEARS ....LATER I JOINED TO ONE OF THE KNOWN COLLEGE OF MY COLLEGE BY WITH THE HELP OF MY KNOWN PERSON.........................I AM IN 12 ..SCIENCE STUDENT..now i have a great problem i cant remember things of my study..i am frequently scolded my my coordinator and my parents as i am poor to my study ..i know i have to study science but no intrest in study at alll..i have headache during exams times ....some time i do fell head ache in my normal daays as well...I CONSULTED PSYCHATIST HE HAS GIVEN ME REXIPRA SHOULD I TAKE IT..I AM AFRAID OF BEING ADDICTED IN SUCH MENTAL MEDICINE..IS THIS MEDICINE BENIFICIAL FOR ME ..PLEASE DOCTOR HELP ME.....GIVE YOUR NUMBER AS WELL IF U CAN.................FIRST DAY I TOKK THIS MEDICINE ,WHEN I WOKE IN MID NIGHT I FELT UNCONCIOUSS AFTER A MINUTE...O I AM AFRAID DOCTOR SHOULD I CONTINUE THIS MEDICINE REXIPRA...I AM PRESCRIBED FOR 21 DAYS..........PLEASE DOCTORS HELP ME.............
Asked On : Mon, 26 Nov 2012
Answers:  1 Views:  102
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Psychiatrist 's  Response
I appreciate that you have elaborated your problem in a best way you can. All these symptoms you have mentioned and perceived problems in studies, interpersonal relationship are pointers towards gradually increasing and evolving depression. So currently it is bother you since it is also affecting your social and curricular life. depression is a common disorder which is very common and occur spontaneously or may be sometimes precipitated by stressors. Symptoms like headache is a part of depression many times. It was a good step that you consulted psychiatrist for above problem. I would suggest you to continue rexipra ( Escitalopram ) which is an antidepressant, though i do not know what dose has been prescribed to you. Escitalopram is a safe antidepressant with minimal side effects and well tolerated by most. IN a few patients it can cause increased sleep / deep sleep , but that occurs for initial few days and no major worry about it. If you notice any other problem please report to your psychiatrist immediately for any clarification/ evaluation. Regarding your biggest worry about addiction as it appears....PLEASE BE ASSURED THAT NONE OF THE ANTIDEPRESSANT MEDICATIONS ARE ADDICTIVE IN NATURE. THEY ARE GIVEN FOR YOUR DEPRESSIVE SYMPTOMS AND HAVE TO BE TAKEN IN PRESCRIBED DOSES ONLY FOR DURATION AS SPECIFIED BY YOUR PSYCHIATRIST. This is a very common myth that antidepressant cause addiction. I hope this information is useful for you and has answered your queries..please feel free to consult again if any doubt.
Answered: Tue, 27 Nov 2012
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor